Louisiana, 2017Damaging Wind in Louisiana, June 6, 2017
June 6, 2017 · NWS SHV · 1 event in 1 county or zone
Isolated to scattered showers and thunderstorms continued to develop throughout the day across Northcentral Louisiana as they rotated west southwest around a slow moving upper level storm system off of the Mississippi and Alabama coasts. Isolated strong thunderstorms continued during the evening across Southeast Arkansas, which moved southwest into Eastern Union Parish and briefly became severe…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated to scattered showers and thunderstorms continued to develop throughout the day across Northcentral Louisiana as they rotated west southwest around a slow moving upper level storm system off of the Mississippi and Alabama coasts. Isolated strong thunderstorms continued during the evening across Southeast Arkansas, which moved southwest into Eastern Union Parish and briefly became severe as they moved through the Marion community. A microburst resulted in damaging winds which blew down a large tree onto power lines and a nearby vehicle. The storm weakened shortly after it exited Marion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 5:11 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 6, 5:11 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
611 PM CDT Tue Jun 6 2017
.AVIATION...
Isolated to scattered -SHRA/-TSRA noted near kmlu and TSRA has
impinged klfk resulting in brief moderate to heavy rainfall. This
activity continued to progress southwest and will not affect the
said terminal for long. Have elected to maintain a prevailing
-SHRA VCTS and a variable southeast gusty wind mention at klfk
for the next few hours. Otherwise, winds will prevail between a
northerly and a east-northeasterly wind overnight with speeds of
2-6 kts. Winds will increase into the 10-15 kt range sustained
with higher gusts, from the north-northeast late Wednesday
morning/early afternoon. SKC-SCT VFR CIGS occurring across all
but klfk due to the prevailing precipitation activity with
MVFR CIGS plaguing the site. Should see CIGS improve to VFR
in the next few hours, with computer models hinting at the potential
for MVFR CIGS returning overnight at klfk. Furthermore, patchy VFR
fog may also develop near klfk but confidence is not high enough to
insert a mention at this time, due to wind speeds staying up a bit
there overnight. Dry conditions will prevail once this precipitation
activity diminishes aoa sunset.
&&
.PREV DISCUSSION... /issued 258 PM CDT Tue Jun 6 2017/
DISCUSSION...
Scattered to numerous shwrs/tstms continue to pivot around the
back side of the upper low centered over ern LA/wrn MS. These will
continue to affect portions of our region from near Lufkin, TX to
El Dorado, AR through the daylight hours. Would not be surprised
to see some of this convection bring minor flooding to low-lying
and poor drainage areas today, as rain rates of late have been
quite efficient. Latest HRRR, as well as the mainstream model
output show convection dying out shortly after sunset, as the
upper low continues to drift ewd and we lose daytime heating.
Region to see some drier weather for the next several days, as nw
flow aloft and high pressure at the sfc dominates the pattern.
Have held close to blended guidance for temps during this
timeframe, but we could be warmer if the soils dry out quickly.
There will certainly be enough sunshine to warrant it otherwise.
Piece of energy will break off of the main flow over TX as we move
into the weekend, and this will set us up for a return of sct
convection for Sunday into next work week, as the upper flow
turns more swly and low level moisture makes a quick return. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 85 61 84 / 10 0 0 0
MLU 68 84 61 83 / 20 0 0 0
DEQ 65 83 58 84 / 10 0 0 0
TXK 66 83 60 82 / 10 0 0 0
ELD 65 82 58 82 / 10 0 0 0
TYR 68 86 62 84 / 10 10 0 0
GGG 67 86 61 84 / 10 10 0 0
LFK 68 88 63 87 / 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
29/12
Hazardous weather outlook, Jun 6, 10:50 AM CST, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1150 AM CDT Tue Jun 6 2017
ARZ072-073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-
165>167-071700-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1150 AM CDT Tue Jun 6 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous thunderstorms are expected today and tonight
across all of Louisiana and portions of Southern Arkansas and East
Texas, mainly southeast of a line from Tyler Texas to El Dorado Arkansas.
Some of the stronger storms may produce heavy rainfall, gusty
winds, and frequent lightning. Isolated locations may experience
localized flooding where the heavier rainfall amounts occur.
However, no organized severe weather threat is expected at this
time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Scattered thunderstorms may persist into early Wednesday morning
before exiting the area before sunrise.
Isolated to scattered thunderstorms will be possible Sunday and
Monday, mainly during peak daytime heating.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-
071700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-
1150 AM CDT Tue Jun 6 2017
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Isolated to scattered thunderstorms will be possible Sunday and
Monday, mainly during peak daytime heating.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
12
In the hours before
Special weather statement, Jun 6, 7:59 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
859 PM CDT TUE JUN 6 2017
ARZ073-LAZ005-006-070245-
Union AR-Lincoln LA-Union LA-
859 PM CDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN LINCOLN PARISHES UNTIL 945 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huttig, moving southwest at 40 mph.
Nickel size hail, brief downpours and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Huttig, Farmerville, Bernice, Strong, Cooley, Lapile, Dubach, Marion,
Junction City, Vienna, Felsenthal, Downsville, Spearsville, Lillie, D
Arbonne, Oakland, Haile, Rocky Branch, Cecil and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3270 9209 3258 9233 3258 9241 3256 9242
3254 9248 3257 9257 3269 9272 3302 9272
3317 9215 3316 9211 3310 9214 3303 9211
3303 9209 3301 9207 3297 9208 3292 9207
3287 9208 3284 9206 3276 9206 3274 9205
TIME...MOT...LOC 0158Z 054DEG 37KT 3299 9212
FBThunderstorm Wind, Union
- When
- June 6, 8:18 PM CST
- Where
- Union County, 1.3 mi W of Marion
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.903, -92.252
Damaging winds blew a large tree down, which fell on power lines and a nearby vehicle on MLK Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, June 6, 20171 death · 1 event
- Flash Flooding in Mississippi, June 6, 2017$2.4 million · 8 events
- Flash Flooding and Heavy Rain in Florida, June 6 to 7, 2017$500,000 · 10 events
- Tornado and Flood in Florida, June 6, 2017$10 · EF1 · 4 events
- Strong Wind in Massachusetts, June 6, 2017$19,000 · 6 events
- Drought in South Dakota, June 6 to 30, 201716 events
- Hail and Damaging Winds in New Mexico, June 6, 20171.75 in hail · 9 events
- Hail in Kansas, June 6, 20171 in hail · 4 events
- Hail and Damaging Wind in Kansas, June 6, 20171.75 in hail · 4 events
- Flash Flooding in Alabama, June 6 to 7, 20174 events
- Flash Flooding in Florida, June 6 to 7, 20173 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 6, 20173 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691922.